Thunderstorm Wind, Pike
- When
- August 27, 2:54 PM CST
- Where
- Pike County, Mc Comb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.250, -90.470
A few trees were blown down.
Isolated strong to severe thunderstorms developed in an unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed in an unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 27, 2:45 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CDT MON AUG 27 2007 .SHORT TERM... 5H ANALYSIS SHOWED A HIGH CENTERED OVER MISSOURI AND INVERTED TROUGH FROM NORTHWEST GULF TO SOUTHWEST MISSISSIPPI TO THE CAROLINAS. SOUNDING AT 12Z THIS MORNING REVEALED A DEEP EAST TO SOUTHEAST FLOW FROM THE SURFACE TO 250MB AND PW VALUE AROUND 2 INCHES. NO INHIBITORS...CAPS...LIDS OR INVERSIONS TO PREVENT THE DEVELOPMENT OF STORMS AND GROWTH. HOWEVER...INLAND CU AND TCU FIELD DEVELOPED AROUND NOON...A LITTLE LATER THAN ANTICIPATED AND CONVECTION THIS AFTERNOON MATCHES THE FORECAST. MAINTAINED RAIN CHANCES AROUND 50 PERCENT PATIENTLY FOR THIS AFTERNOON. SURFACE ANALYSIS CONTINUE TO SHOW A STALLED BOUNDARY FROM THE CAROLINAS TO NORTH LOUISIANA...BASICALLY ALONG INTERSTATE 20. GFS INITIALIZED A VORT LOB FROM NORTHWEST ACROSS THE FORECAST AREA TO THE CAROLINAS. THIS FEATURE COUPLED WITH SURFACE BOUNDARY AND DEEP MOISTURE WILL YIELD HIGHER THAN NORMAL RAIN CHANCES THROUGH TUESDAY. WITH THE HIGHER THAN NORM PW VALUES WILL MAINTAIN HIGHER POPS FOR TUESDAY AND TUESDAY NIGHT. .LONG TERM... THE MAIN HIGH OVER MISSOURI WILL SHIFT EAST TUESDAY CREATING A DEEP SOUTHEAST FLOW TUESDAY THEN RETROGRADE OVER CENTRAL NORTH GULF COAST REGION WEDNESDAY AND THURSDAY. SOME SUPPRESSION IS LIKELY AND WE DO LOSE FRONTAL BOUNDARY AND MOISTURE CONVERGENCE. HOWEVER...HIGHER THAN NORMAL PW VALUES WILL REMAIN IN PLACE. AS A RESULT...WILL MAINTAIN GOOD CHANCE OF RAIN WEDNESDAY AND THURSDAY. THE MAIN HIGH WILL CONTINUE TO MOVE OVER THE ROCKIES AND TROUGH SLIGHTLY DEEPENING OVER THE EAST COAST OVER WEEKEND. LATEST GFS RUN SHOWS AN ASSOCIATED SURFACE BOUNDARY SAGGING SOUTH TO THE MID SOUTH...PREV GFS RUNS PLACED THE BOUNDARY FARTHER SOUTH. WILL MAINTAIN RAIN CHANCE NEAR NORM ALONG WITH TEMPS FRIDAY THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 90 72 91 / 30 60 30 50 BTR 73 90 74 91 / 30 60 30 50 MSY 76 90 77 91 / 30 60 30 50 GPT 75 90 74 90 / 30 60 30 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 AM CDT MON AUG 27 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-281100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1110 AM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH...AND HEAVY DOWNPOURS OF RAIN. LOCALLY HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS MAY CAUSE WATER TO POND ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TUESDAY WITH SCATTERED THUNDERSTORMS POSSIBLE WEDNESDAY THROUGH SUNDAY. A FEW STRONG STORMS ARE POSSIBLE EACH DAY ALTHOUGH THE THREAT FOR WIDESPREAD HAZARDOUS TUESDAY THROUGH SUNDAY IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
148 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL MARRERO 29.89N 90.11W
08/27/2007 E0.25 INCH JEFFERSON LA BROADCAST MEDIA
PUBLIC REPORTED PEA SIZE HAIL TO BROADCAST METEOROLOGIST.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM LIGHTNING METAIRIE 30.00N 90.18W
08/27/2007 JEFFERSON LA BROADCAST MEDIA
PUBLIC REPORTED LIGHTNING STRUCK AND DOWNED A TREE. THE
TREE BLOCKED A ROADWAY.
&&LAZ038-272000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 209 PM CDT MON AUG 27 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS OVER NORTHERN TANGIPAHOA PARISH... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS NEAR KENTWOOD....OR ABOUT 4 MILES NORTHEAST OF TANGIPAHOA....MOVING NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... TANGIPAHOA AT 230 PM. KENTWOOD AT 245 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
LAZ047-048-272000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 220 PM CDT MON AUG 27 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS OVER THE BATON ROUGE AREA.. AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 45 MPH NEAR BAKER....OR ABOUT 5 MILES WEST OF BATON ROUGE AIRPORT. THE THUNDERSTORM WAS NEARLY STATIONARY. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
LAZ058-060-272030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 236 PM CDT MON AUG 27 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS OVER ST CHARLES AND ST JOHN THE BAPTIST PARISHES... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS OF UP TO 50 MPH NEAR HAHNVILLE....OR ABOUT 5 MILES WEST OF BOUTTE....MOVING NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... EDGARD AND LAPLACE AT 330 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
LAZ035-272045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 306 PM CDT MON AUG 27 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS OVER WEST FELICIANA PARISH... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS OF UP TO 50 MPH OVER WAKEFIELD. THE THUNDERSTORM WAS NEARLY STATIONARY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56861.